ALLERGY
COMMUNITY
my baby's reaction to amoxicillin
Avatar_n_tn
by mom1974, Dec 02, 2007
My ten month old has had the flu this week and was previously treated for an ear in fection last week with amoxicillin.  After taking it for ten days he woke up today with a horrible break out all over his little face and body.  After meeting our doctor at the office on a sat, he seemed to think it was a reaction.  We have one dose of benydryl in, but it has actually worsened and spread since this afternnon.  It looks horrific!  Are there any serious concerns I should have now or does it just look awful until it clears up?
Related Discussions
Member Comments (78)
Avatar_n_tn
by kelli212, Jan 15, 2008
I am dealing with the same exact issue right now with my nine month old. He was taking amoxicillin for an ear infection and he had the same reaction. His rash is worse today than it has been. I am guessing that the medicine is just still in his system even though we have quit taking it, therefore he still has the rash. He is now on a different antibiotic and I am giving him benydryl too. I wish someone who knows would respond to your post. It is a good question and I would like to know the answer too. Good luck!
Avatar_f_tn
by BhumikaMD, Jan 15, 2008
Hi,

You need to take the child to the pediatrician urgently. This could be an allergic reaction to the drug - and it would need to be treated or there is a possibility that it continues to worsen.

Some such cases have known to even be fatal.

I am not trying to scare you, but just to make you realise the urgency.

You would be advised admission if the rash is severe or some medication including steroids if the doctor thinks it is mild in intensity.

Do schedule an appointment at the earliest or take him to the ER.

Keep us posted about the progress.

Hope this helps.

Good luck.
332074_tn?1229564125
by jml1986, Jan 15, 2008
I agree, you need to get your child to a doctor asap. Rash is not generally the only reaction to meds. Your throat can swell shut and cut off the child air supply. If the doctor can't see you then goe to the er.
Avatar_n_tn
by jskdreams7, Mar 22, 2008
I had the same thing happen to. I have an 8 month old who was giving amoxicillin for ear infection and a bad sinus infection. after about 3 hours after I gave her the first dose. She broke out into a huge rash that covered here entire body. Then she started weezing and having problems breathing. So we took her to the ER. The doctor there said that she needed to go to the childrens hospital right away. So we went there and she stayed there for about 2 weeks. The doctor said that she was allergic to amoxicillin. { I can not take amoxicillin since I am allergic to any penicillin etc.} The best advise I can give you is take him to the doctor and see if if they would be able to do an allergy test {they would draw blood} and they will figure out for sure if he is allergic to amoxicillin. That is what they had to do for my daughter.
Avatar_f_tn
by BhumikaMD, Mar 22, 2008
Hi,

How is your baby doing now? Let us know about the health and well being of your child?

What did the pediatrician advise? What medications were prescribed?

Let us know if ou have any doubts and update us on the latest.

Regards.
Avatar_n_tn
by kedaryntoewit2boyz, Jun 21, 2008
My son is taking amoxicillin right now and I am not having trouble with a rash but I am noticing some changes in my son since he has been on the medication. He was originally put o n it for respitory and ear infection but I am worried that he may have a slight reation to it because he is vomiting or spitting up a thick mucousy discharge that does not have a normal look to it. Yes, I called a health care professional but I recieved the run around. Am i just too concerned of a mother or is it just an upset stomache from taking the medication????
Avatar_n_tn
by ginmich07, Jun 25, 2008
I have a 10 month old that just started taking Amoxicillin about 6 days ago and since hes taken it, he has the worse diaper rash. Nothing I do makes it better, it just will not go away. Im wondering if this a allergic reaction. He did have a few bumps on his neck and cheek but I didnt think anything of it. Now, reading the posts..it seems as if he does have an allergic reaction to it. Now, I have been reading about it and everything says to not take him off of Amoxicillin because then the bacteria could spread. What should i do?
Avatar_n_tn
by cibochips, Aug 21, 2008
my two year old son took amox 3days ago. today i saw rashes on his legs and arms. what first aid should i do?